MAUDE Adverse Event Report: ARTHREX, INC. FIBULOCK T10 DRIVER; ORTHOPEDIC MANUAL SURG INSTR

ARTHREX, INC. FIBULOCK T10 DRIVER; ORTHOPEDIC MANUAL SURG INSTR
Model Number FIBULOCK T10 DRIVER
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This 3500a record is submitted to comply with an fda 483 inspectional observation issued to arthrex inc on may 5, 2023.Arthrex has reassessed the reportability decisions made on historical complaint records using revised criterion.This 3500a document is a result of the reassessment.Complaint was unable to be confirmed.Visual evaluation of photos provided by the customer identified that the driver was covered in plastic debris and appeared to have been used before.Functional testing was unable to be performed as the device was not returned.The complaint device was not received for evaluation.Based off the information provided, the most likely cause for the reported failure can be attributed to misuse/mishandling during use.
 
Event or Problem Description
It was reported by the sales rep that the ar-8973-11, screw driver shaft requires excessive force to release screw.Screw driver shaft captured screw so tightly that it does not easily disengage.This issue caused the screw to pull out of bone of the patient.Additional information requested.Additional information provided 3/3/21: procedure being performed was a ankle fracture with fibulock.Another ankle fracture tray was opened to use a t10 screwdriver to complete the case.The bone of the patient was not harmed when the screw pulled out, but the surgeon did lose a point of fixation through the fibulock nail.

Brand Name
FIBULOCK T10 DRIVER
Common Device Name
ORTHOPEDIC MANUAL SURG INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19542912
Report Number1220246-2024-05840
Device Sequence Number18036231
Product Code LXH
UDI-Device Identifier00888867302471
UDI-Public00888867302471
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 06/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFIBULOCK T10 DRIVER
Device Catalogue NumberAR-8973-11
Device Lot Number1392014
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/02/2021
Initial Report FDA Received Date06/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/16/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown